Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 19, 2021, 7:45 PM CDT for Beckham County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 7:45 PM CDT (00:45 UTC)
- Expired
- May 19, 2021, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS84 KOUN 200045
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
745 PM CDT Wed May 19 2021
OKZ014-021-034-200115-
Roger Mills OK-Beckham OK-Greer OK-
745 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Roger Mills...
western Beckham and northwestern Greer Counties Until 815 PM CDT...
AT 744 PM CDT, a strong thunderstorm was located 6 miles west of
Delhi, moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3542 10000 3548 9974 3507 9968 3504 9981
3532 10000
TIME...MOT...LOC 0044Z 163DEG 27KT 3514 9979
$$
JTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 6:35 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 19, 6:35 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Wed May 19 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 155 PM CDT Wed May 19 2021 A couple MCVs enhanced convergence and ascent earlier resulting in an area of rain and embedded weak convection. As of this writing, this is confined to the favored downstream and eastern sides of the MCVs per radar mosaic, from north-central into eastern Oklahoma. One of the MCVs is located just west of Enid, and the other just north of Stillwater, both moving north-northeastward. In their wake, mesoscale subsidence is evident in both our special 18z sounding and in the laminar appearance of cumulus in visible satellite. Similar to yesterday afternoon, cumulus developed rapidly with initial heating albeit modest, given such a moist environment. Day Cloud Phase RGB shows a few enhanced areas within the cumulus field, and orphan anvils were noted in western Oklahoma (particularly from near Alva through Watonga into Caddo County), and this is the area likely to see the greatest convective coverage this afternoon. Further southeast, into central Oklahoma, wake subsidence and resultant CIN may be a little stronger at least delaying convection, and probably keeping it comparatively more isolated. Poor midlevel lapse rates and weak effective shear limit severe potential with all of this activity this afternoon. Another area of focus is in the southwest portion of the area ahead of convection near weakening closed mid-upper low seen in water vapor earlier. Along the fringes of dying convection, renewed convection may expand into the Knox City, Seymour area in the near term and continue to move northeastward. This may continue to overachieve what many CAMs show. Overall buoyancy and shear magnitudes are a little more favorable for strong to perhaps marginally severe storms in that area. Most models evolve one or more significant MCVs from today's extensive convection in south Texas, and advect this northward into our area by morning. An accompanying round of showers and thunderstorms will occur but placement and timing is uncertain. A few HREF members seem overly aggressive in their strength with this. Nevertheless, any such feature in such a moist meridional flow environment will result in another consolidated area of rain and embedded convection, likely through the morning. As typical, later in the day on its downstream and easternmost flanks is where renewed diurnal convection would be favored tomorrow afternoon. This would most likely be across roughly the eastern third of our area, where we have the highest precipitation probabilities. Although thermodynamics will be similar to the last several days with diurnal heating yielding modest instability, albeit poor midlevel lapse rates, winds aloft may be a little stronger. This is conditional on the magnitude and position of aforementioned MCV. This may result in slightly more tilted/sustained organized updrafts, and a few strong to severe storms, but details are dependent on evolution of upstream convection in Texas. Further forecast refinements should be expected. BRB && .LONG TERM... (Thursday night through next Tuesday) Issued at 211 PM CDT Wed May 19 2021 On Friday, a well-established mid-level trough will be entering the West Coast with a blocking ridge downstream over the southeastern U.S. Models currently are showing that this downstream ridge will limit the troughs ability to move through the Southern Plains later in the week. In doing so, any organized severe chances are very limited across the area, as deep-layer shear will not be very strong throughout the period. Rain and thunderstorm chances are likely for most days in the long term, as southerly surface flow brings in continuous Gulf moisture over the Southern Plains. Isentropic ascent over the moist boundary layer will be the primary mechanism for lift, and elevated instability should linger around the area which will allow for some thunderstorm activity. Above normal precipitable water will continue bring the threat for flooding and flash flooding, especially in areas that have already seen a lot of rain over the past week. Partly to mostly cloudy skies are expected throughout the remainder of the week and into next week. High temperatures will be limited to the upper 70s to lower 80s, which is around normal for this time of year. Low temperatures will stay around the mid to upper 60s. Bunker && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Wed May 19 2021 Scattered showers and isolated thunderstorms continue to lift north this afternoon with some of these across northern Oklahoma in the vicinity of KWWR and KPNC. Additional showers and thunderstorms will spread northeast into western Oklahoma from the Texas panhandle, and additional showers and storms are expected to develop in the east overnight and spread into portions of central and south central Oklahoma after midnight. Some MVFR ceilings are also expected to redevelop this evening, but as has been the case in recent days, timing of the development and lifting of these ceilings is rather uncertain given the relatively weak forcing. Similarly, other scattered showers and storms will be possible apart from what is listed in the TAFs, but focusing on specific timing to warrant a PROB30 or TEMPO group is difficult. && .UPPER AIR... Issued at 635 PM CDT Wed May 19 2021 At this time, no upper air flights are planned through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 75 66 78 / 30 60 20 30 Hobart OK 62 78 63 80 / 40 20 10 20 Wichita Falls TX 64 79 66 79 / 30 20 10 20 Gage OK 58 80 61 81 / 50 10 0 10 Ponca City OK 63 76 65 79 / 30 60 20 40 Durant OK 65 76 67 78 / 60 60 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....13 AVIATION...26
Hazardous weather outlook, May 19, 11:46 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1146 AM CDT Wed May 19 2021 OKZ004>048-050>052-TXZ083>090-201700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1146 AM CDT Wed May 19 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Showers and some storms will be possible across portions of Oklahoma and north Texas through tonight. Some of the storms could become strong to severe through this evening in parts of western and southern Oklahoma, and western north Texas, generally west and southwest of a line from Alva and Clinton, to Marietta Oklahoma. Hail up to the size of quarters and wind gusts up to 60 mph will be the main concerns. The potential for severe storms will diminish late this evening but thunderstorms will remain possible across parts of the area into Thursday morning. .Heavy Rainfall... Localized heavy rainfall that could lead to flooding will be possible in some areas through early Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will continue into early next week. At this time, the potential for severe weather is low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 7:30 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 PM CDT Wed May 19 2021
OKZ033-TXZ083-200100-
Harmon OK-Hardeman TX-
730 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon and northwestern
Hardeman Counties Until 800 PM CDT...
AT 726 PM CDT, a strong thunderstorm was located 11 miles south of
Hollis, moving north at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3477 10000 3474 9972 3451 9980 3450 9984
3449 9982 3448 9981 3443 9983 3445 10000
TIME...MOT...LOC 0026Z 188DEG 17KT 3452 9993
JTSpecial weather statement, May 19, 7:32 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 732 PM CDT Wed May 19 2021 TXZ083-084-200100- Foard TX-Hardeman TX- 732 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and south central Hardeman Counties Until 800 PM CDT... AT 730 PM CDT, a strong thunderstorm was located 8 miles southwest of Crowell, moving north at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3387 9973 3386 9995 3413 10003 3415 9970 TIME...MOT...LOC 0030Z 176DEG 16KT 3392 9985 JT
Special weather statement, May 19, 7:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
745 PM CDT Wed May 19 2021
OKZ014-021-034-200115-
Roger Mills OK-Beckham OK-Greer OK-
745 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Roger Mills...
western Beckham and northwestern Greer Counties Until 815 PM CDT...
AT 744 PM CDT, a strong thunderstorm was located 6 miles west of
Delhi, moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3542 10000 3548 9974 3507 9968 3504 9981
3532 10000
TIME...MOT...LOC 0044Z 163DEG 27KT 3514 9979
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:30 PM CDT | Special Weather Statement | OUN | Harmon | 30 min |
| May 19, 8:02 PM CDT | Special Weather Statement | OUN | Harmon | 43 min |
| May 19, 8:24 PM CDT | Special Weather Statement | OUN | Roger Mills | 51 min |
| May 19, 8:39 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| May 19, 9:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 19, 10:05 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| May 19, 10:14 PM CDT | Special Weather Statement | OUN | Harmon | 31 min |
| May 19, 10:42 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| May 19, 10:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| May 20, 2:04 AM CDT | Special Weather Statement | OUN | Major | 26 min |
| May 19, 7:32 PM CDT | Special Weather Statement | OUN | Foard | 28 min |
| May 19, 8:21 PM CDT | Special Weather Statement | OUN | Hardeman | 39 min |
| May 19, 8:47 PM CDT | Special Weather Statement | OUN | Hardeman | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.